Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2012, 9:42 PM CDT for Cochran County, Yoakum County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 9:42 PM CDT (02:42 UTC)
- Expired
- May 26, 2012, 10:10 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Cochran County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2907 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS54 KLUB 270242
SVRLUB
TXC079-501-270345-
/O.NEW.KLUB.SV.W.0133.120527T0242Z-120527T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT SAT MAY 26 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YOAKUM COUNTY IN NORTHWEST TEXAS.
SOUTHERN COCHRAN COUNTY IN NORTHWEST TEXAS.
* UNTIL 1045 PM CDT
* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 25 MILES NORTHWEST OF PLAINS TO 14 MILES WEST OF DENVER
CITY...AND MOVING EAST-NORTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE
PLAINS...DENVER CITY AND BRONCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 15 MINUTES IN DURATION ARE POSSIBLE WITH THIS
LINE OF STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3355 10305 3360 10261 3296 10260 3295 10306
3296 10307
TIME...MOT...LOC 0240Z 251DEG 30KT 3347 10308 3295 10305
$$
MCZ1 follow-up statement
675
WWUS54 KLUB 270310
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1010 PM CDT SAT MAY 26 2012
TXC079-501-270319-
/O.CAN.KLUB.SV.W.0133.000000T0000Z-120527T0345Z/
YOAKUM TX-COCHRAN TX-
1010 PM CDT SAT MAY 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COCHRAN AND YOAKUM
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS AS THEY MOVE EAST-NORTHEAST AT 40 MPH
EAST OF HIGHWAY 214.
LAT...LON 3355 10305 3360 10261 3296 10260 3295 10306
3296 10307
TIME...MOT...LOC 0309Z 251DEG 30KT 3355 10281 3303 10278
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:41 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 26, 6:41 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 641 PM CDT SAT MAY 26 2012 .AVIATION... VFR OVERNIGHT UNTIL A WINDOW OF MVFR CIGS AFFECT MAINLY LBB BY EARLY SUN MORNING. THREAT OF TSRA IMPACTING LBB IS BECOMING LESS OF A CONCERN GIVEN RECENT TRENDS OF STORMS IN NEW MEXICO...BUT HAVE RETAINED A TEMPO GROUP FOR LATER THIS EVENING AS SOME PORTION OF THIS CONVECTION IS STILL EXPECTED TO MOVE IN THE VICINITY OF THE TERMINAL. GREATEST THREAT REMAINS STRONG WINDS...BUT ALL SHORT- TERM MODELS INDICATE THIS PRECIP WILL TEND TO WANE IN INTENSITY AS IT DRAWS CLOSER TO LBB AFTER SUNSET. OTHERWISE...FIRM SOUTHERLY GRADIENT WINDS SUSTAINED BETWEEN 15 AND 25 KNOTS WILL GOVERN THE NEXT 24 HOURS. INCREASING MOISTURE LATE TONIGHT APPEARS FAVORABLE FOR SOME MVFR STRATUS AT LBB WITH A MORE CONDITIONAL THREAT AT CDS BEFORE SOUTH WINDS VEER SWLY AND BEGIN DRYING. DRYLINE SHOULD STALL BETWEEN LBB AND CDS SUN AFTN...BUT STRONGER CAPPING ALONG WITH WEAK ASCENT DO NOT APPEAR FAVORABLE FOR TSRA MENTION AT CDS. && .PREV DISCUSSION... /ISSUED 348 PM CDT SAT MAY 26 2012/ SHORT TERM... A SHORT WAVE ALOFT WAS MOVING AWAY FROM THE AREA THIS AFTERNOON BUT BROUGHT MID LEVEL CLOUDS TO AREAS OFF THE CAPROCK EARLIER. TEMPERATURES WERE A BIT OF A RELIEF TODAY BECAUSE OF THE INCREASE IN LOW LEVEL MOISTURE. DESPITE RISING HEIGHTS THIS AFTERNOON THERE IS SLIGHT DIFFLUENCE IN THE UPPER LEVEL WIND AND HEIGHT FIELDS SUGGESTING SOME UPPER LEVEL DIVERGENCE OVERHEAD. THE CENTER OF A CLOSED LOW IN THE GREAT BASIN WILL REMAIN WELL OFF TO THE WEST OF THE AREA AND MUCH OF THE LIFT ASSOCIATED WITH IT WILL REMAIN NORTH OF THE REGION. SURFACE CONVERGENCE WILL INCREASE A BIT THIS AFTERNOON NEAR THE STATE LINE BUT WILL STILL REMAIN RELATIVELY WEAK. ANY LIFT THAT DEVELOPS THIS AFTERNOON MAY PERSIST INTO THE EVENING WITH A LOW LEVEL JET DEVELOPING. OVERALL...MOISTURE AND INSTABILITY PARAMETERS WILL BE BETTER THAN OBSERVED YESTERDAY. A THETA E RIDGE AXIS EXISTS NEAR THE TEXAS... NEW MEXICO STATE LINE THIS AFTERNOON. DEW POINTS ARE MIXING OUT BUT NOT QUITE AS MUCH AS PREVIOUSLY ANTICIPATED. CURRENT DEW POINTS NEAR THE STATE LINE ARE IN THE LOWER TO MID 50S WITH UPPER 50S AND LOWER 60S ELSEWHERE. WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE 90 DEGREES ON THE CAPROCK...SURFACE INSTABILITY WILL BE AROUND 1.0 KJ/KG. THIS SHOULD ALSO BE ENOUGH HEATING TO BREAK THE CAP BUT SHOULD STILL SEE RELATIVELY HIGH CLOUD BASES AROUND 7 OR 8KFT. PROGGED PRECIPITABLE WATER VALUES IN EXCESS OF ONE INCH ARE MUCH ABOVE NORMAL FOR THIS TIME OF YEAR. ADDITIONALLY...BULK SHEAR VECTORS INCREASING NEAR 30 KNOTS SHOULD BE ENOUGH FOR SOME STORM ORGANIZATION. MOST FAVORED AREA WILL BE NEAR THE STATE LINE EXTENDING INTO THE CENTRAL SOUTH PLAINS BUT WILL QUICKLY SUBSIDE AFTER SUNSET. TEMPERATURES WILL AGAIN BE MILD TONIGHT WITH HIGH SURFACE DEW POINTS IN THE 60S AREA WIDE AND BREEZY WINDS. FURTHERMORE...LOW STRATUS IS EXPECTED TO FORM AND COVER MUCH OF THE AREA. FOR SUNDAY AFTERNOON...THE DRYLINE WILL BE OVERTAKEN BY A PACIFIC COLD FRONT. A SHARPER DRYLINE GRADIENT WILL EXIST SUNDAY AFTERNOON WITH MORE SURFACE CONVERGENCE ALONG THIS BOUNDARY. MORE WESTERLY MID LEVEL FLOW WILL HELP PUSH THIS BOUNDARY FARTHER EAST. MID LEVEL TEMPERATURES WILL COOL TOMORROW INCREASING THE MID LEVEL LAPSE RATES BUT A STRONGER CAP WILL BE IN PLACE OFF THE CAPROCK. JDV LONG TERM... 12Z MODELS HAVE COME IN DISARRAYED COMPARED TO PREVIOUS RUNS FOR THE REST OF THE FORECAST. FRONT FOR MONDAY NOW STALLS OUT IN THE NORTHERN COUNTIES OF THE FORECAST AREA OR INTO THE TEXAS PANHANDLE. THE DRYLINE ALSO BECOMES HARD TO DISTINGUISH FROM THE FRONTAL ZONE AS IT WILL BE ORIENTED IN A DIRECTION FAIRLY SIMILAR TO THE COLD FRONT ONCE IT STALLS. THERE MAY BE ENOUGH CONVERGENCE STILL ALONG THE FRONT/DRYLINE TO GENERATE SOME ISOLATED STORMS SO HAVE KEPT SLIGHT CHANCE POPS OVER MOST OF THE FORECAST AREA BUT CONFIDENCE IS LOW THAT WE MAY SEE SOMETHING. FRONT RAPIDLY MIXES NORTH ON MONDAY NIGHT INTO TUESDAY WHICH WILL ALLOW THE DRYLINE TO MIX EASTWARD TUESDAY AFTERNOON RESULTING IN FAIRLY WARM TEMPERATURES. MODELS STILL BRING THE FRONT INTO THE AREA LATE WEDNESDAY INTO THURSDAY WHICH WILL BRING COOLER TEMPERATURES. NORTHWESTERLY FLOW ALOFT ALSO LOOKS TO SET UP FOR NEXT WEEKEND WHICH MAY FAVOR SOME LATE EVENING THROUGH OVERNIGHT THUNDERSTORMS. HOWEVER...TOO EARLY TO TELL IF THIS WILL WILL ACTUALLY DEVELOP FOR NEXT WEEKEND AND HAVE LEFT FORECAST DRY. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 88 53 86 57 / 40 10 10 10 10 TULIA 67 90 53 87 63 / 30 10 10 10 10 PLAINVIEW 68 90 55 90 64 / 30 10 10 20 20 LEVELLAND 66 90 57 91 63 / 30 10 10 20 20 LUBBOCK 70 91 62 91 64 / 30 20 20 20 20 DENVER CITY 65 92 63 91 63 / 40 10 10 20 20 BROWNFIELD 65 92 63 92 64 / 30 20 20 20 20 CHILDRESS 72 94 66 91 67 / 10 20 20 20 20 SPUR 71 91 65 93 67 / 10 20 20 20 20 ASPERMONT 72 93 66 93 69 / 10 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/93
Hazardous weather outlook, May 26, 4:54 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 454 PM CDT SAT MAY 26 2012 TXZ021>044-272200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 454 PM CDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT ISOLATED HIGH-BASED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTH PLAINS AND EXTREME SOUTHWESTERN AND SOUTH CENTRAL PANHANDLE THIS EVENING IN THE VICINITY OF THE DRYLINE. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DRYLINE MAY AGAIN SERVE AS THE FOCUS FOR ISOLATED HIGH-BASED THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. MONDAY WILL SEE A COLD FRONT MOVE INTO THE AREA. THIS FRONT MAY SERVE AS THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE POSSIBLE THIS EVENING. 02
In the hours before
Special weather statement, May 26, 7:36 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
736 PM CDT SAT MAY 26 2012
TXZ027-270100-
BAILEY-
736 PM CDT SAT MAY 26 2012
...STRONG THUNDERSTORM APPROACHING WESTERN BAILEY COUNTY...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAR EAST-CENTRAL ROOSEVELT COUNTY BETWEEN
ROGERS AND CAUSEY...MOVING NORTHEAST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT RURAL AREAS OF WESTERN BAILEY
COUNTY WITH HALF-INCH DIAMETER HAIL...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF WIND GUSTS TO 50 MPH.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3431 10304 3431 10285 3421 10275 3397 10291
3390 10304 3391 10304
TIME...MOT...LOC 0036Z 209DEG 35KT 3398 10309
MCZSpecial weather statement, May 26, 8:03 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
803 PM CDT SAT MAY 26 2012
TXZ021-027-270130-
BAILEY-PARMER-
803 PM CDT SAT MAY 26 2012
...STRONG THUNDERSTORM IN NORTHWEST BAILEY COUNTY APPROACHING
SOUTHERN PARMER COUNTY...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN NORTHWESTERN BAILEY COUNTY MOVING NORTHEAST
AT 40 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THIS STORM.
MOTORISTS ALONG HIGHWAY 84 BETWEEN MULESHOE AND FARWELL SHOULD
PREPARE FOR PENNY SIZE HAIL AND STRONG WIND GUSTS. PERSONS OUTDOORS
ARE URGED TO SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3447 10297 3448 10278 3434 10265 3412 10290
3415 10304 3418 10304
TIME...MOT...LOC 0100Z 211DEG 37KT 3421 10294
MCZSpecial weather statement, May 26, 9:28 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 928 PM CDT SAT MAY 26 2012 TXZ033-039-270315- COCHRAN-YOAKUM- 928 PM CDT SAT MAY 26 2012 ...LINE OF STRONG THUNDERSTORMS APPROACHING YOAKUM AND COCHRAN COUNTIES... AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED FROM 33 MILES NORTHWEST OF PLAINS...TO 22 MILES SOUTHWEST OF DENVER CITY. THESE STORMS WERE MOVING EAST-NORTHEAST AT 40 MPH. WIND GUSTS UP TO 55 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 3383 10304 3383 10262 3296 10259 3296 10306 TIME...MOT...LOC 0226Z 252DEG 33KT 3346 10326 3281 10311 MCZ
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:36 PM CDT | Special Weather Statement | LUB | Bailey | 24 min |
| May 26, 8:03 PM CDT | Special Weather Statement | LUB | Bailey | 27 min |
| May 26, 9:28 PM CDT | Special Weather Statement | LUB | Cochran, Yoakum | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.